Parkinson's psychosis?


#1

Hi,
I’m new here! My dad was diagnosed with PD about 6 years ago. It’s now got to the stage where he is hallucinating. He is seeing people in the house all the time. It’s the same people he is seeing. When he first started hallucinating, he would see snakes, a dog on the rug and being hit in the head with small pieces of sawdust coming from the ceiling. This has now stopped and has been replaced with the people. He is under the illusion that they are going to take the house off him and has talked about going to citizens advice about removing them from the property. He was even going to stop a policeman in his car to ask him to assist in evicting them.
His PD consultant said he could possibly have lewy bodies dementia given how far along his symptoms have come in the time since diagnosis.
He seen a psychiatrist in February and she dismissed lewy bodies and said its early onset of PD dementia.
He has been prescribed Rivastigmine at the minute, but that doesn’t seem to be doing anything. Can anyone advise if they have experienced this please and could it be Parkinson’s psychosis or something else.
Many thanks
D


#2

Hi @Days5000,

A warm welcome to the forum.

I’m sorry to hear that your Dad has been experiencing hallucinations, we know how distressing this can be for the person with the condition and their family members. Hallucinations and delusions usually happen in the later stages of Parkinson’s. Given that he has already seen a Parkinson’s consultant and a psychiatrist and they seem to have conflicting ideas of why he’s experiencing these hallucinations, your Dad may need to go back to his GP to review his medication.

It’s not uncommon for hallucinations to be a side effect of Parkinson’s medication, there’s more information on this here - https://www.parkinsons.org.uk/information-and-support/hallucinations-and-delusions-side-effect.

For more information and support on this, please give our confidential helpline a call on 0808 800 0303 or email us [email protected].

Best wishes,
Reah